Advertisement

Desogen Overdose

Although a Desogen overdose is unlikely to cause any serious problems, taking too much of this oral contraceptive may cause nausea, vomiting, and vaginal bleeding. However, you should still seek immediate medical care if you believe you have overdosed on Desogen. Overdose treatment (if necessary) may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

An Overview of a Desogen Overdose

Desogen® (desogestrel/ethinyl estradiol) is a birth control pill that is only available by prescription. The effects of a Desogen overdose will vary depending on a number of factors, including the Desogen dosage and whether it was taken with any other substances, medications, or street drugs.
If you happen to overdose on Desogen, seek immediate medical attention.
(Desogen is equivalent to Apri®, Emoquette™, Enskyce™, Ortho-Cept®, Reclipsen™, and Solia™ birth control pills. The information in this article also applies to each of these medications.)

Desogen Overdose Effects

As with any birth control pill, an overdose with Desogen may cause nausea and vomiting. In females (even in young girls), an overdose of Desogen may cause vaginal bleeding. In cases of children inadvertently taking large doses of birth control pills, no serious problems have been reported.

Treatment for a Desogen Overdose

It is not known how best to treat a Desogen overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems).
Even though a Desogen overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Desogen.
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Hyperactive-Impulsive Type Adult ADHD